Customize your JAMA Network experience by selecting one or more topics from the list below.
This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
It has been emphasized many times that allergic responses may be precipitated or aggravated by a wide variety of agents. Ample evidence has been published to prove the importance of drugs in this connection. The one that receives most frequent mention—probably because of its widespread use—is acetylsalicylic acid. Not a few patients are aware of their clinical sensitivity to this drug before they consult an allergist; this was true in three of the four cases mentioned here and usually it is advisable to accept the patient's statement without further experimentation. A few brief reports of cases may emphasize this and other points.
REPORT OF CASES
—Mrs. C., white, aged 54, complained of a cough, paroxysms of dyspnea with wheezing, and frequent attacks of bronchitis.For fourteen or more years she had had attacks of bronchitis, and several years before her present illness her condition was diagnosed pulmonary tuberculosis
LAMSON RW, THOMAS R. SOME UNTOWARD EFFECTS OF ACETYLSALICYLIC ACID. JAMA. 1932;99(2):107. doi:10.1001/jama.1932.02740540015005
Coronavirus Resource Center
Create a personal account or sign in to: